Get your Health question answered in 3 easy steps

137 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes feeling of warm and cold sensations even after Carbimazole intake?

Answered by
Owl Image
Dr. Binu Parameswaran Pillai

Endocrinologist

Practicing since :2003

Answered : 1414 Questions

Question
hi my doctor says i have hyperthyrodism.....i was initially admitted with high palpitation of 175. They say this arterial fibrillation. The Dr to then put me on carbimoze to supress by hormone. My TSH 6was 0/pmol/l, while my T4 was 27.4 above the normal by 5.4. since taking the drug i dont see any changes.. i feel my body is warm and my feets are cold

 
 
Answered by Dr. Binu Parameswaran Pillai 4 hours later
Brief Answer:
hello

Detailed Answer:
Hello
Good day.
Noted your points.
From the history it appears that you have atrial fibrillation. They have found that you have hyperthyroidism. Carbimazole takes up to 3 weeks for the effects. I hope your doctor also started on medicines to reduce your heart rate like inderal (propranolol). This will help to reduce your heart rate. How is your heart rate now. ? What dose of carbimazole are you on?
Regards
Binu
Above answer was peer-reviewed by
 
Follow-up: What causes feeling of warm and cold sensations even after Carbimazole intake? 3 hours later
Hi Docs, thanks I wish to upload the full medical report from my Doctor later in the day. The thing is i dont thing the heart racing any more. I take carbimoze 30mg daily now. I was initially put on amiodarane 200mg daily and paradaxa 110mg for one month, but, i stopped this after first week because i was not feeling well with them. I am now on 5mg on nebilet daily. Since taking the drugs i feel more sick now. That is why I am seeking a second opinion. I am not sure whether the problem is the heart or the hormone imbalance
 
 
Answered by Dr. Binu Parameswaran Pillai 36 minutes later
Brief Answer:
hello

Detailed Answer:
Hi
Carbimazole 30 my is a good dose. For the heart rate control you are now on 5 mg Nebilet. There are several side effects of Carbimazole. Nausea, vomiting etc to more serious side effects like altered liver enzymes atelterednd blood count. If you are not feeling well on this drug , it may be worthwhile checking a full blood count and liver function test.
Another thing to consider is a Nuclear scan of thyroid. You will have to discuss these issues with your treating doctor. I will await your blood report attachments.
Regards
Binu
Above answer was peer-reviewed by
 
Follow-up: What causes feeling of warm and cold sensations even after Carbimazole intake? 8 hours later
Thanks sir. I have attached my medical report from my doctor.In one of your earlier thread you had asked if my Thyroid glands are enlarged? no they are not. Also, i think they had put me on Amiodarone initially but was withdrawn later. Kindly see the medical report attached. I dont think i am inadequate carbimazole. cos my elevated T4 was not very high and i can go the opposite if i take more doses. Nuclear scan ? no idea if they have but i will ask my doc.

My current symptoms are: feeling hot inside my body, fatigue, and having cold feet while my other body feels hot though taking the temperature is normal. I dont feel my heart racing. My BP is around 83/130.


 
 
Answered by Dr. Binu Parameswaran Pillai 5 hours later
Brief Answer:
Hello

Detailed Answer:
Hello
Thank you for attaching the detailed medical report. I feel a nuclear scan is highly indicated in your case. The symptoms which you experience now could be due to the overactive thyroid or due to the carbimazole itself. You need another Thyroid function test, CBC and liver function tests.
In your case, the thyrotoxicosis could be due to Thyroiditis, Graves disease or a toxic thyroid nodule. Amiodarone can further make the thyroid function worse. A nuclear scan is highly recommended in your case. This will help an endocrinologist to prescribe you correct treatment.
I realize that you are under the care of a cardiologist. However, you require an endocrinology evaluation and well.
Regards XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: What causes feeling of warm and cold sensations even after Carbimazole intake? 2 days later
Hello sir, I am still doing the test, but wanted to ask you from my result i sent you my AntiTG was abnormal low to <6.4IU/ml and Mt Anti TPO was abnormal low to <0.8IU/ml what does this indicate.. please explain in a lay mans term

Thanks,
 
 
Answered by Dr. Binu Parameswaran Pillai 3 hours later
Brief Answer:
Hi

Detailed Answer:
Hi,
Anti TG and Anti TPO are thyroid antibodies. These tests are usually done to find out if the thyroid disease is auto immune in nature or not. Your levels indicate that, you do not have high levels of these anto antibodies and hence you do not have auto immune thyroid disease. Dont worry of low value. This is usually low in most people. These test results become high in case of auto immune thyroid disease.
you may need a TSH receptot antobody test + A nuclear scan.

Regards
Binu
Above answer was peer-reviewed by
 
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Topics ,   ,  

Recent questions on Amiodarone

doctor1 MD

Hi sir...I'm uploading the ecg report ...Could you please shed some light on it...

doctor1 MD

I 'm going without amiodarone for one day (today) due to a delay in getting the prescription. will have by tues. tomorrow. should i be concerned?

doctor1 MD

My wife age 89, has Afib and is on Amiodarone which controls it pretty well. Of late her HR is in the upper ninety s but her BP is normal, like 128/64, although it varies, basically it is OK. What could account for her elevated HR and normal BP?...

doctor1 MD

Is AV Node Ablation a good treatment for my 81 yr old mother (she's a young 81!) with shortness of breath (worsening over the past 90 days)? She had a heat attack with 5-way bypass 11 yrs ago and already has an ICD (defib and packmaker) implanted. Has been very independent up until last 90 days. Now very low energy and worsening shortness of breath. Her heart rate is good, blood pressure good and oxygen content in blood all good. Tried multaq and amiodarone briefly but sides effects too strong for her. She's still with coreg. Just wondering.....? Thanks.

doctor1 MD

I have pulmonary sarcoidosis ( crhonic) upper right lobe removed 4 months ago with scarring in left lung , after surgery I have afib and put on amiodarone 200mg 50mg of pred. my pulse rate at rest is from 90-96 if I walk to back room itt goes up to 128-144, I have never had a high pulse rate I am 43 /male could this be pulmonary hypertension? short of breath, always tired pressure in chest on right side of brestbone. Please help

doctor1 MD

My 76 y/o husband is post-op day 8 double bypass surgery (at home now). He continues to wheeze, especially at night when it keeps him awake and he has to sleep in a recliner chair. Is this typical for OH surgery recovery? He has no visible signs of fluid retention--no swelling, etc. Meds. are lisinopril, amiodarone, zocor, toprol, aspirin. Thank you.

doctor1 MD

I have pulmonary sarcoidosis ( crhonic) upper right lobe removed 4 months ago with scarring in left lung , after surgery I have afib and put on amiodarone 200mg 50mg of pred. my pulse rate at rest is from 90-96 if I walk to back room itt goes up to 128-144, I have never had a high pulse rate I am 43 /male could this be pulmonary hypertension? short of breath, always tired pressure in chest on right side of brestbone. Please help